MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXTRASOFT COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100203
Medical Device Problem Codes Positioning Failure (1158); Premature Activation (1484); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: krd/hcg.(b)(4).Conclusion: the deltaxsft device was not returned for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The failure to detach the coil could not be confirmed without product return for analysis.The root cause of the failure to detach could not be determined.The coil becoming entangled with previously implanted coils resulting in coil detachment and protrusion into the parent vessel are a known procedural complication of implantation of embolic coils.The root cause of the event was most likely related to the coil becoming entangled with the previous coil and detaching when force was applied to attempt to retrieve the coil.There is no evidence to suggest that the event was related to a manufacturing issue, and procedural factors may have contributed to the event.No corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during an elective recoiling procedure of the 7 mm x 7 mm anterior communicating artery aneurysm with a 3 mm neck, a deltaxsft coil (dlx100203/ s12014) failed to detach, and during attempted retrieval, became entangled with previous coils, detached and prolapsed out of the aneurysm.The prolapsed coil was secured to the vessel wall by a stent; however, during attempt to advance the enterprise stent (enf401612/ 10621542) through a prowler select plus microcatheter (606s255x/ 17610383) friction was felt.There was no report of patient injury due to the events, and the procedure was delayed 10 minutes to implant the enterprise.There were initially two spectra coils advanced and deployed without incident (gly120510/ s11510 and dlx100254/ c41705).The third coil (complaint product) was advanced into position successfully with no resistance during advancement through the sl 10 microcatheter.During the first and only attempted detachment, the coil did not detach using the new spectra box with the orange placard (catalog/lot unk).The physician attempted to retrieve the coil; however, it became entangled with previously implanted coils and detached and prolapsed out of the aneurysm, and could not be re-advanced into the aneurysm.The event did not result in reduction of arterial blood flow.The physician attempted to place an enterprise stent into position, but reported friction in the prowler select plus.The physician removed the stent and used a second enterprise that was positioned without incident, and all subsequent coils were visualized out of the parent vessel and in the aneurysm.Neither the stent nor the microcatheter appeared damaged and a continuous flush had been maintained through the microcatheter.The same dcb and cable were used to implant subsequent coils.It was reported that a pre-deployment electrical check had been performed.A fault light had not been see during the case and upon pressing the power button, all lights illuminated as expected.The green system ready light illuminated, and during the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.All coils were prepared in accordance with the ifu.It was reported that the patient was in stable condition.The devices were not available for analysis.

Brand Name
DELTAXTRASOFT COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6356144
Report Number2954740-2017-00039
Device Sequence Number16404420
Product Code HCG
UDI-Device Identifier10886704077312
UDI-Public(01)10886704077312(17)190831(10)S12014
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue NumberDLX100203
Device Lot NumberS12014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR